Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 75, NWS Fort Worth, TX

June 13, 20164 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 13, 2016, 4:27 AM CDT for 4 counties in Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2016, 4:27 AM CDT (09:27 UTC)
Expired
Jun 13, 2016, 10:00 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Ellis County, TX, Hill County, TX, Limestone County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 76 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:27 AM CDTFLASH FLOODRichland, TXDELAYED REPORT---FLOODING OF ROADS NEAR RICHLAND INCLUDING INTERSTATE 45 BEGAN JUST BEFORE 4:30 AM.
Jun 13, 5:20 AM CDTFLASH FLOODRichland, TXI-45 CLOSED DUE TO FLOODING BETWEEN MM 210 & 218
Jun 13, 7:35 AM CDTFLASH FLOODRichland, TXACTIVE HIGH WATER RESCUE ON I-45 MILE MARKER 218

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WGUS54 KFWD 130927
FFWFWD
TXC139-217-293-349-131500-
/O.NEW.KFWD.FF.W.0075.160613T0927Z-160613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LIMESTONE COUNTY IN CENTRAL TEXAS...
  SOUTHWESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
  WESTERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
  CENTRAL HILL COUNTY IN CENTRAL TEXAS...

* UNTIL 1000 AM CDT

* AT 426 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF
  AND CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
  RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND
  BECOME IMPASSABLE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3181 9650 3171 9693 3222 9731 3226 9709
      3229 9709 3238 9679 3212 9647 3191 9626

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:17 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 13, 4:17 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
417 AM CDT MON JUN 13 2016

.DISCUSSION...
Just when it seems our enduring MCS has run its course, a new
favored area ignites. Fed by a 30-knot low-level jet of rich Gulf
moisture, the ongoing activity in our southeastern zones will
likely continue into the morning commute. With considerable
precipitation efficiency and little movement, flooding will remain
a concern. Even where the rain has come to an end, runoff will
continue, and high water may linger this morning. Despite an
apparent back edge to the slowly advecting complex, there is
clearly still some vorticity upstream that has yet to be smoothed
out. This backbuilding will also enhance the flood threat along
the I-45 corridor this morning.

In the upper reaches of the troposphere, cyclonic flow will become
anticyclonic today. But in the mid-levels, the eastward
translation of the ridge axis will be a bit slower. Subsidence
should limit the extent of redevelopment in areas west of the I-35
corridor today, but remaining lift in East Texas may result in
one final day of scattered showers and storms. High temperatures
today will reflect this, ranging from the mid 90s in western zones
to the upper 80s in cloudier/outflowier eastern zones.

Ridging will dominate the remainder of the workweek, and abundant
sunshine will push afternoon temperatures above normal. The
oppressive humidity will make it feel even hotter, and low
temperatures will also rise to summery levels. Afternoon heat
index values may top 105 in some areas Tuesday through Friday.

Extended guidance continues to favor a retrograding of the ridge
late in the week, but operational solutions are trending away from
a backdoor frontal passage, keeping the northerly land breeze
confined to East Texas and Louisiana. The consensus for the
forthcoming weekend and into next week is for easterly flow aloft.
However, the tropical easterlies and their unsettled weather would
be confined to South Texas, with the southern periphery of the
ridge dominating North Texas weather. As a result, the outlook
for the remainder of the month favors above normal temperature and
below normal precipitation.

25

&&

.AVIATION...
/ISSUED 1204 AM CDT MON JUN 13 2016/
/6Z TAFS/

Most of the showers and thunderstorms have now pushed south and
east of the major airports in North Texas...although they are
still in the vicinity of Waco. Main concern over the next several
hours will continue to be the potential for some redevelopment of
showers and thunderstorms. This is most likely to occur somewhere
between the Metroplex and the Waco/Temple/Killeen areas. For
now...will leave the TAFs precip free through the remainder of the
night...although will have to monitor closely for additional
storms. Otherwise...VFR conditions prevail outside of
precipitation areas for now. With all of the rainfall...and
extensive low level moisture...think we will see some MVFR cigs
toward morning so have included that. There is some uncertainty
with respect to convection during the day tomorrow but will
include a VCSH through midday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    91  76  94  77  95 /  40  10  10   5   5
Waco                92  77  93  77  95 /  30   5  10   5   5
Paris               86  73  90  74  92 /  60  10  10  10  10
Denton              90  76  93  76  94 /  40  10  10   5   5
McKinney            89  75  92  76  93 /  50  10  10   5   5
Dallas              91  77  93  78  95 /  40  10  10   5   5
Terrell             90  75  92  76  94 /  50  10  10   5  10
Corsicana           90  75  92  75  93 /  50  10  10   5   5
Temple              91  75  93  76  93 /  30   5  10   5   5
Mineral Wells       93  74  96  74  96 /  30  10  10   5   5

&&

.FWD Watches/Warnings/Advisories...
None.
&&

30/25
Hazardous weather outlook, Jun 13, 4:16 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT MON JUN 13 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
416 AM CDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY MAINLY ALONG
AND EAST OF THE INTERSTATE 35 CORRIDOR. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD BE STRONG WITH GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. THE
MAIN THREAT WILL BE LOCALLY HEAVY HEAVY RAIN...WHICH MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SLIGHT CHANCE OF STORMS WILL RETURN TO THE REGION ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 11:05 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     FLASH FLOOD      WACO                    31.55N  97.15W
06/12/2016                   MCLENNAN           TX   EMERGENCY MNGR

            A COUPLE OF HIGH WATER RESCUES ONGOING IN THE CITY OF
            WACO. 33RD AND BROOKVIEW IS ALSO IMPASSABLE DUE TO NEARBY
            CREEK RISE.
Local storm report, Jun 12, 11:18 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      WACO                    31.55N  97.15W
06/12/2016                   MCLENNAN           TX   EMERGENCY MNGR

            HIGH WATER RESCUE AT 3801 SANGER IN THE CITY OF WACO.
Local storm report, Jun 12, 11:34 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1134 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     HAIL             ROBINSON                31.47N  97.12W
06/12/2016  E1.00 INCH       MCLENNAN           TX   BROADCAST MEDIA

            DELAYED REPORT OF QUARTER SIZE HAIL IN ROBINSON AROUND
            11:19 PM. RELAYED VIA KXXV METEOROLOGIST.
Local storm report, Jun 12, 11:37 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT SUN JUN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             WACO                    31.55N  97.15W
06/12/2016  E1.00 INCH       MCLENNAN           TX   BROADCAST MEDIA

            DELAYED REPORT OF QUARTER SIZE HAIL NEAR MCLENNAN COUNTY
            FAIRGROUNDS. REPORT RELAYED VIA KXXV METEOROLOGIST.
Local storm report, Jun 13, 12:06 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 AM CDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     FLASH FLOOD      WACO                    31.55N  97.15W
06/12/2016                   MCLENNAN           TX   EMERGENCY MNGR

            WATER OVER THE ROAD AT FRANKLIN AND NEW ROAD IN WACO.
            ONE CAR STUCK DUE TO FLOOD WATERS.
Special weather statement, Jun 13, 12:28 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 AM CDT MON JUN 13 2016

TXZ158>160-130600-
MCLENNAN TX-BELL TX-FALLS TX-
1228 AM CDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELL...WEST CENTRAL
FALLS AND SOUTHWESTERN MCLENNAN COUNTIES UNTIL 100 AM CDT...

AT 1227 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOODY...OR 11 MILES NORTH OF TEMPLE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TEMPLE...MORGAN'S POINT RESORT...TROY...BRUCEVILLE-EDDY AND MOODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3121 9759 3123 9760 3132 9742 3136 9745
      3138 9744 3140 9735 3130 9724 3128 9721
      3117 9708 3111 9735
TIME...MOT...LOC 0527Z 324DEG 13KT 3127 9736

BAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:24 PM CDTRiver Flood WarningFWDDallas14 hr
Jun 12, 7:25 PM CDTSpecial Weather StatementFWDMcLennan35 min
Jun 12, 7:37 PM CDTFlash Flood WarningFWDKaufman4 hr
Jun 12, 8:02 PM CDTSpecial Weather StatementFWDEllis28 min
Jun 12, 8:10 PM CDTAreal Flood AdvisoryFWDEllis, Navarro2 hr
Jun 12, 8:42 PM CDTAreal Flood AdvisoryFWDHill2 hr
Jun 12, 9:02 PM CDTFlash Flood WarningFWDEllis, Hill, Navarro3 hr
Jun 12, 9:10 PM CDTSpecial Weather StatementFWDHill50 min
Jun 12, 9:30 PM CDTRiver Flood WarningFWDHenderson, Navarro8 days
Jun 12, 9:30 PM CDTRiver Flood WarningFWDWise34 hr
Jun 12, 9:31 PM CDTAreal Flood AdvisoryFWDMcLennan59 min
Jun 12, 9:43 PM CDTSevere Thunderstorm WarningFWDMcLennan62 min
Jun 12, 9:55 PM CDTSpecial Weather StatementFWDLimestone50 min
Jun 12, 10:26 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro2 hr
Jun 12, 10:29 PM CDTFlash Flood WarningFWDMcLennan2 hr
Jun 12, 10:45 PM CDTSevere Thunderstorm WarningFWDFalls, McLennan60 min
Jun 12, 11:42 PM CDTAreal Flood WarningFWDKaufman6 hr
Jun 12, 11:53 PM CDTAreal Flood WarningFWDEllis, Hill, Navarro6 hr
Jun 12, 11:59 PM CDTFlash Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 12:14 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Jun 13, 12:28 AM CDTSpecial Weather StatementFWDBell32 min
Jun 13, 12:35 AM CDTAreal Flood WarningFWDMcLennan6 hr
Jun 13, 12:39 AM CDTRiver Flood WarningFWDNavarro3 days
Jun 13, 12:50 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jun 13, 1:01 AM CDTAreal Flood AdvisoryFWDBell3 hr
Jun 13, 1:04 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
Jun 13, 1:26 AM CDTFlash Flood WarningFWDEllis, Navarro3 hr
Jun 13, 2:35 AM CDTFlash Flood WarningFWDFreestone3 hr
Jun 13, 2:55 AM CDTAreal Flood WarningFWDBell, Coryell, Falls, McLennan3 hr
Jun 13, 3:09 AM CDTRiver Flood WarningFWDLimestone49 hr
Jun 13, 3:33 AM CDTFlash Flood WarningFWDAnderson3 hr
Jun 13, 5:12 AM CDTFlash Flood WarningFWDFreestone, Limestone5 hr
Jun 13, 5:42 AM CDTSpecial Weather StatementFWDHill48 min
Jun 13, 6:50 AM CDTFlash Flood WarningFWDAnderson4 hr
Jun 13, 9:24 AM CDTRiver Flood WarningFWDHamilton12 days
Jun 13, 9:24 AM CDTRiver Flood WarningFWDCoryell14 days
Jun 13, 10:00 AM CDTAreal Flood WarningFWDFreestone, Navarro6 hr
Jun 13, 1:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Jun 13, 2:35 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 13, 2:52 PM CDTSpecial Weather StatementFWDKaufman, Rockwall53 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro68 min
Jun 13, 4:09 PM CDTRiver Flood WarningFWDWise58 hr
Jun 13, 4:28 PM CDTRiver Flood WarningFWDHunt28 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.